Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Grand Forks, ND

June 25, 2007Towner County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2007, 4:45 AM CDT for Towner County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 4:45 AM CDT (09:45 UTC)
Expired
Jun 25, 2007, 5:30 AM CDT
In force
45 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Towner County, ND

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:47 AM CDTTSTM WND GST 8013 Nw Rocklake, NDTIN ROOF WAS RIPPED OFF A POLE BARN. NUMEROUS 4 TO 6 INCH BRANCHES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 11:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3796 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
1.4
Supercell composite
17.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 250945
SVRFGF
NDC095-251030-
/O.NEW.KFGF.SV.W.0077.070625T0945Z-070625T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
445 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 530 AM CDT

* AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
  WAS LOCATED 3 MILES WEST OF HANSBORO...OR 50 MILES WEST OF
  LANGDON...MOVING TO THE EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN TOWNER COUNTY AT 500 AM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4898 9950 4883 9951 4880 9902 4897 9905

$$
GV
2 follow-up statements
000 
WWUS53 KFGF 251007
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
507 AM CDT MON JUN 25 2007

NDC095-251030-
/O.CON.KFGF.SV.W.0077.000000T0000Z-070625T1030Z/
TOWNER ND-
507 AM CDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHERN TOWNER COUNTY...

AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 7 MILES
EAST OF AMOURDALE...OR 40 MILES WEST OF LANGDON...MOVING TO THE EAST
AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN TOWNER COUNTY AT 520 AM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR EASTERN NORTH DAKOTA.

LAT...LON 4898 9950 4883 9951 4880 9902 4897 9905

$$
GV
000 
WWUS53 KFGF 251027
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 AM CDT MON JUN 25 2007

NDC095-251037-
/O.EXP.KFGF.SV.W.0077.000000T0000Z-070625T1030Z/
TOWNER ND-
527 AM CDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOWNER COUNTY WILL
EXPIRE AT 530 AM CDT...

AT 527 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHERN
TOWNER COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 AM
CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR EASTERN NORTH DAKOTA.

LAT...LON 4898 9950 4883 9951 4880 9902 4897 9905

$$
GV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:09 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 25, 3:09 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
309 AM CDT MON JUN 25 2007

.SHORT TERM (TODAY-TONIGHT)...SEVERE THUNDERSTORMS CONTINUE ALONG
CANADIAN BORDER AND WELL NORTH OF THE LOW LEVEL JET WHICH IS ON
SOUTH SIDE OF THE FRONTAL BOUNDARY. FRONT CURRENTLY IS NORTH OF
A BIS/GFK/HCO/BDE LINE AND EXPECT IT TO CHANGE LITTLE TODAY UNDER
PARALLEL UPPER FLOW. SURFACE LOW CURRENTLY NORTH OF THE BLACK
HILLS WILL WEAKEN AND ELONGATE NORTHEAST ALONG THE FRONT/TROUGH.
LARGE SCALE ASCENT NORTH OF THE FRONT IS HELPING MAINTAIN THE
THUNDERSTORMS BUT EXPECT SLOW WEAKENING AS THE AIR LIFTED OVER
THE FRONT CONTINUES TO BE COOLER THAN WHAT IT STARTED WITH.

STRONG CAPPING ISSUE STILL LURKS TODAY AS 700 MB TEMPERATURES
CLIMB TO +13C TO +14C ACROSS ALMOST THE ENTIRE CWA (16 TO 16.5 KFT
FREEZING LEVEL). INITIATION OF SURFACE BASED STORMS MAY BE VERY
DIFFICULT AND AM NOT SURE IT CAN. BUT THE MOST LIKELY AREA WILL
BE JUST NORTH OF THE FRONT OVER THE DVL BASIN AND TOWARDS ROX
AGAIN...AND DO NOT EXPECT SEVERE STORMS BEFORE EVENING.

ELEVATED STORMS TONIGHT WILL HAVE A TOUGH TIME TOO SINCE THE
NOSE OF THE LOW LEVEL JET IS EXPECTED TO BE NEAR THE SOUTHEAST
ND CORNER AT 06Z...DEEP UNDERNEATH THE STRONGEST PART OF THE CAP.
MEANWHILE THE JET VEERS TOWARD WEST CENTRAL MN AFTER 06Z...NOT
USUALLY FAVORABLE FOR SEVERE STORMS.

.LONGER TERM (TUE-SUN)...VERY FEW CHANGES MADE HERE AS MODELS ARE
VERY CONSISTENT. EXPECT A QUIET WEEK AFTER TONIGHT...COOLER AND
DRIER AS NORTHWEST FLOW PUSHES DEEP MOISTURE WELL TO THE SOUTH.

&&

.AVIATION...A FEW AREAS OF LOW CLOUDS AND FOG MIGHT BRUSH THROUGH
WEST CENTRAL MN THIS MORNING BUT BELIEVE THEY WILL STEER CLEAR OF
THE TAF SITES. VFR CONDITIONS WILL CONTINUE TODAY EXCEPT WHERE
THUNDERSTORMS MIGHT PERSIST FOR SEVERAL HOURS AT A TIME...MOST
LIKELY NORTHEAST ND THIS EVENING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CDT SUN JUN 24 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
655 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN
NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND
OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A
LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS
WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING
LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO
POSSIBLE.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA
AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST
THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING
WIND AND A POSSIBLE TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY.

GV

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:07 AM CDTSevere Thunderstorm WarningFGFTowner53 min
Jun 25, 2:00 AM CDTSevere Thunderstorm WarningFGFTowner45 min
Jun 25, 2:29 AM CDTFlash Flood WarningFGFTowner10 hr
Jun 25, 5:15 AM CDTSevere Thunderstorm WarningFGFCavalier60 min
Jun 25, 6:16 AM CDTSevere Thunderstorm WarningFGFCavalier39 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.